MAUDE Adverse Event Report: ARTHREX, INC. UNIVERS REVERS HUMERAL STEM, 5MM; SHOULDR PROSTH HEMI- HUM UNCEM

ARTHREX, INC. UNIVERS REVERS HUMERAL STEM, 5MM; SHOULDR PROSTH HEMI- HUM UNCEM
Model Number UNIVERS REVERS HUMERAL STEM, 5MM
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6)2024, it was reported by a sales representative via email that a 33 mm suturecup screw would not tighten to an ar-9501-05p univers revers humeral stem.The surgeon used the stem assembly block and the up/stem adapter when the issue was first noticed.After several attempts to get the screw seated, the surgeon removed the adapter from the suturecup to confirm that everything was seated correctly.The surgeon noted that the screw would advance slightly but then would hit a hard stop and wouldn't advance further.After several failed attempts and to avoid stripping the suturecup screw, a new stem was opened and assembled to the cup with no issues, and the case continued as normal.This was discovered during an rts procedure on (b)(6)2024.
 
Additional Manufacturer Narrative
Correction: h1 to n/a.Arthrex previously submitted this event as a reportable malfunction out of an abundance of caution.Upon receiving additional information from the field that clarified the event, it has been determined that this event does not meet the criteria of a reportable event under 21 cfr 803.Additional information: b5, h3, h6.
 
Event or Problem Description
Additional information received on 1/13/2025: the part number for the univers revers suturecup 33 used with the new humeral stem is ar-9502f-33cpc.This issue occurred when the implants were being assembled together on the back table before any of the implants touched the patient.The case was no delayed in the case and additional anesthesia was not needed.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to applying excessive mechanical forces during use and/or misaligned insertion.

Brand Name
UNIVERS REVERS HUMERAL STEM, 5MM
Common Device Name
SHOULDR PROSTH HEMI- HUM UNCEM
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21190871
Report Number1220246-2025-00015
Device Sequence Number12921594
Product Code HSD
UDI-Device Identifier00888867247628
UDI-Public(01)00888867247628(11)240101(17)281231(10)23.02161
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K161782
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUNIVERS REVERS HUMERAL STEM, 5MM
Device Catalogue NumberAR-9501-05P
Device Lot Number23.02161
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2024
Supplement Date Received by ManufacturerNot provided
09/09/2025
Initial Report FDA Received Date01/20/2025
Supplement Report FDA Received Date02/05/2025
09/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown